MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP
Model Number ADVIA CENTAUR XP
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).A siemens customer service engineer (cse) was dispatched to the customer's site.Cse inspected the instrument and advised the customer to use the arrowhead deionized (di) water bottle until the main deionized (di) source is fixed.The initial result was obtained while the qc was out of range and the repeat testing results were produced after calibration with a new reagent pack.Calibration and qc was run.The system was functioning properly based upon completion of the specific service task undertaken by siemens and will continue to further investigate the issue for probable cause.
 
Event or Problem Description
Discordant, falsely high cancer antigens br (ca27.29) patient result was obtained on an advia centaur xp instrument.The initial result was not reported to the physician(s).Repeat sample was repeated three times on the same instrument, all resulting in a lower value.The repeat results were considered the correct results and was reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2019-00360 on 04-oct-2019.Additional information (04-dec-2019): the customer contacted a siemens customer care center (ccc).A siemens customer service engineer (cse) was dispatched to the customer's site.Cse inspected the instrument and advised the customer to use the arrowhead deionized (di) water bottle until the main deionized (di) source is fixed.Calibration and qc was run.Cse checked for bleach contamination in the reagent probes and wash manifold and noticed that there was bleach in the wash ports and the acid and base lines.Cse replaced valve 66 and 67 and denominated the wash manifold.Cse ran calibrators, precision tests, and quality controls (qc) and all passed successfully.Siemens concluded that the cause was due to the bleach valve malfunction leading to the contamination.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CENTAUR XP
Common Device Name
ADVIA CENTAUR XP
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key9158127
Report Number2432235-2019-00360
Device Sequence Number2113291
Product Code JJE
UDI-Device Identifier00630414196657
UDI-Public00630414196657
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K971418
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Device Catalogue Number10364455
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1